MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS
Model Number 314.23
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned.A review of the device history record.Device history lot: part # 314.23.Synthes lot number: 4595501.Manufacturing site: synthes brandywine.Release to warehouse date: 10-nov-2003.No ncr¿s were generated during production.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Device history batch null, device history review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary background: it was reported on (b)(6) 2019, one (1) hex flexible screwdriver, one (1) hexagonal screwdriver shaft, and one (1) hexagonal screwdriver broke as mentioned by the sterile processing department (spd).There was no patient involvement.This complaint involves three (3) devices.Investigation flow: damage.Visual inspection: the cannulated 4.0 mm hexagonal screwdriver shaft (p/n 314.23, l/n 4595501) was returned and received at us cq.Upon visual inspected, it was observed it was cracked vertically in two spots along the distal edge of the driver.Rest of the device shows some scratches caused due to regular use which has no impact on the functionality of the device.Dimensional inspection: dimensional inspection of the received device was performed at cq.Document specification: review of the manufacturing record evaluation showed that there were no issues during the manufacture of this product, and any sub components, which would contribute to this complaint condition.The device received device is cracked but the reported condition cannot be confirmed.Hence confirming the allegation.Investigation conclusion: the complaint is confirmed but the reported condition of broken cannot be confirmed for the cannulated 4.0 mm hexagonal screwdriver shaft (p/n 314.23, l/n 4595501) as it was cracked on the distal edge of the driver.There was no indication that a design or manufacturing issue has caused the crack and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, one (1) hex flexible screwdriver, one (1) hexagonal screwdriver shaft, and one (1) hexagonal screwdriver broke and it was observed the distal tip of the cannulated 4.0 mm hexagonal screwdriver shaft is cracked as mentioned by the sterile processing department (spd).There was no patient involvement.This complaint involves three (3) devices.This report is for one (1) cannulated 4.0 mm hexagonal screwdriver shaft this report is 2 of 3 for (b)(4).

Brand Name
CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8871758
Report Number2939274-2019-59569
Device Sequence Number335111
Product Code HXX
UDI-Device Identifier10886982188700
UDI-Public(01)10886982188700
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.23
Device Catalogue Number314.23
Device Lot Number4595501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2019
Initial Report FDA Received Date08/07/2019
Patient Sequence Number1